Huffpost Weird News

Wisconsin Man Allegedly Smokes Girlfriend's Fentanyl Back Pain Patch

Posted: Updated:
DRUG OVERDOSE BACK PATCH GREENFIELD WISCONSIN
File photo. | Shutterstock

Put this in your pipe and smoke it.

A man allegedly overdosed from smoking his girlfriend's medicated back patch, Greenfield, Wis. police say.

But that's not how the story originally went.

According to Greenfield Patch, the girlfriend, 33, called 911, claiming her boyfriend was having some sort of reaction after helping her apply her Fentanyl patch.

Upon arrival, paramedics diagnosed the 40-year-old man's condition as a drug overdose. They also say they found a crack pipe in his pocket -- though he later told authorities the pipe must have been left in his jeans from years ago when he used to smoke crack.

The man allegedly admitted to smoking the Fentanyl patch by placing it on aluminum foil, lighting it from below, and inhaling with a straw. Officers found such drug paraphernalia in the couple's "common sleeping area," Patch reported.

Both were arrested on possession charges.

Fentanyl made headlines in 2008, when fentanyl painkiller patches were recalled. Some patches had reportedly leaked, putting users at risk of direct contact, which could result in difficulty breathing and a potentially fatal overdose.

In 2011, Canadian authorities found a drug lab -- the first of its kind -- producing the substance. Fentanyl can be 6,000 times stronger than morphine when in its pure form.

Also on HuffPost:

Dumb Criminals: Mugshot Gallery
of
Share
Tweet
Advertisement
Share this
close
Current Slide

Suggest a correction

Around the Web

Woman Calls 911 to Save Boyfriend, Gets Arrested